Alert archive / Pennsylvania / River Flood Warnings in 2017
River Flood Warning 2, NWS State College, PA
NWS State College, PA issued this river flood warning at Apr 6, 2017, 9:59 PM EDT for Lebanon County, Schuylkill County, Pennsylvania. It took effect at Apr 7, 2017, 12:18 AM EDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2017, 9:59 PM EDT (01:59 UTC)
- In effect from
- Apr 7, 2017, 12:18 AM EDT
- Expired
- Apr 7, 2017, 9:00 PM EDT
- In force
- 21 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lebanon County, PA, Schuylkill County, PA
The radar
The State College radar (KCCX), 136 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Swatara Creek at Harper Tavern (HTVP1). The gauge peaked at 11.12 ft at Apr 7, 2017, 11:00 AM EDT.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01573000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
360
WGUS41 KCTP 070159
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
959 PM EDT THU APR 6 2017
...The National Weather Service in State College, PA has issued a
flood warning for the following rivers in Pennsylvania...
Swatara Creek At Harper Tavern
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued as conditions warrant
overnight.
&&
PAC075-107-071359-
/O.NEW.KCTP.FL.W.0002.170407T0418Z-170407T1434Z/
/HTVP1.1.ER.170407T0418Z.170407T0600Z.170407T0834Z.NO/
959 PM EDT THU APR 6 2017
The National Weather Service in State College, PA has issued a
* Flood Warning for
The Swatara Creek At Harper Tavern
* until Friday morning...Or until the warning is cancelled.
* At 10 PM Thursday the stage was...8.6 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by after midnight
tonight and crest near 9.3 feet by after midnight tonight. the
river will fall below flood stage by early tomorrow morning.
* At 9.0 feet...Several driveways and other minor roadways are
affected. Water begins to enter some basements.
&&
LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
4038 7663 4043 7658
$$4 follow-up statements
287
WGUS81 KCTP 070858
FLSCTP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
458 AM EDT FRI APR 7 2017
...The Flood Warning continues for the following rivers in
Pennsylvania...
Swatara Creek At Harper Tavern
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued by late this morning.
&&
PAC075-107-072058-
/O.EXT.KCTP.FL.W.0002.000000T0000Z-170408T0500Z/
/HTVP1.1.ER.170407T0245Z.170407T1200Z.170407T2300Z.NO/
458 AM EDT FRI APR 7 2017
The Flood Warning continues for
The Swatara Creek At Harper Tavern.
* At 5 AM Friday the stage was 10.5 feet and rising.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* The river will crest near 11.2 feet this morning. The river will
fall below flood stage this evening.
* At 9.0 feet...Several driveways and other minor roadways are
affected. Water begins to enter some basements.
* At 12.0 feet...A number of secondary roads are closed, resulting in
some evacuations. A few homes are flooded.
&&
LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
4038 7663 4043 7658
$$783
WGUS81 KCTP 071557
FLSCTP
Flood Statement
National Weather Service State College PA
1157 AM EDT FRI APR 7 2017
...The Flood Warning continues for the following rivers in
Pennsylvania...
Swatara Creek At Harper Tavern
Swatara Creek Near Hershey
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued by this evening.
&&
PAC075-107-080357-
/O.EXT.KCTP.FL.W.0002.000000T0000Z-170408T0800Z/
/HTVP1.1.ER.170407T0245Z.170407T1446Z.170408T0200Z.NO/
1157 AM EDT FRI APR 7 2017
The Flood Warning continues for
The Swatara Creek At Harper Tavern.
* At 12 PM Friday the stage was 11.1 feet and falling.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* The river will continue falling to below flood stage by tonight.
* At 9.0 feet...Several driveways and other minor roadways are
affected. Water begins to enter some basements.
* At 12.0 feet...A number of secondary roads are closed, resulting
in some evacuations. A few homes are flooded.
&&
LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
4038 7663 4043 7658
$$
PAC043-075-080357-
/O.EXT.KCTP.FL.W.0003.000000T0000Z-170408T0900Z/
/HERP1.1.ER.170407T1136Z.170407T1800Z.170408T0300Z.NO/
1157 AM EDT FRI APR 7 2017
The Flood Warning continues for
The Swatara Creek Near Hershey.
* At 11 AM Friday the stage was 7.3 feet and steady.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* The river will crest near 7.5 feet by this afternoon. The river
will fall below flood stage tonight.
* At 8.0 feet...The right, or north bank overflows. Several roads are
affected.
&&
LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
4026 7676 4032 7668
$$
CJE169
WGUS81 KCTP 071855
FLSCTP
Flood Statement
National Weather Service State College PA
255 PM EDT FRI APR 7 2017
...The Flood Warning continues for the following rivers in
Pennsylvania...
Swatara Creek At Harper Tavern
...The Flood Warning continues for the following rivers in
Pennsylvania...
Swatara Creek Near Hershey
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued this evening.
&&
PAC075-107-080655-
/O.EXT.KCTP.FL.W.0002.000000T0000Z-170408T0700Z/
/HTVP1.1.ER.170407T0245Z.170407T1446Z.170408T0100Z.NO/
255 PM EDT FRI APR 7 2017
The Flood Warning continues for
The Swatara Creek At Harper Tavern.
* At 3 PM Friday the stage was 10.9 feet and falling.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* The river will continue falling to below flood stage by tonight.
* At 10.0 feet...High water isolates several houses.
&&
LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
4038 7663 4043 7658
$$
PAC043-075-080655-
/O.CON.KCTP.FL.W.0003.000000T0000Z-170408T0900Z/
/HERP1.1.ER.170407T1136Z.170407T2100Z.170408T0300Z.NO/
255 PM EDT FRI APR 7 2017
The Flood Warning continues for
The Swatara Creek Near Hershey.
* At 2 PM Friday the stage was 7.5 feet and steady.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* The river will crest around 7.5 feet by late this afternoon. The
river will fall below flood stage tonight.
* At 8.0 feet...The right, or north bank overflows. Several roads are
affected.
&&
LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
4026 7676 4032 7668
$$
CJE358
WGUS81 KCTP 080100
FLSCTP
Flood Statement
National Weather Service State College PA
900 PM EDT FRI APR 7 2017
...The Flood Warning is cancelled for the following rivers in
Pennsylvania...
Swatara Creek At Harper Tavern
...The Flood Warning continues for the following rivers in
Pennsylvania...
Swatara Creek Near Hershey
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued {**** enter generic timing
for next issuance of this product. i.e. "late this evening"*****}
&&
PAC075-107-080130-
/O.CAN.KCTP.FL.W.0002.000000T0000Z-170408T0700Z/
/HTVP1.1.ER.170407T0245Z.170407T1446Z.170407T2333Z.NO/
900 PM EDT FRI APR 7 2017
The Flood Warning is cancelled for
The Swatara Creek At Harper Tavern.
* At 9 PM Friday the stage was 8.4 feet and falling.
* The river fell below flood stage at 8 PM Friday.
* Flood stage is 9.0 feet.
* The river will continue falling to 3.0 feet by Monday morning.
* At 9.0 feet...Several driveways and other minor roadways are
affected. Water begins to enter some basements.
&&
LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
4038 7663 4043 7658
$$
PAC043-075-081018-
/O.EXT.KCTP.FL.W.0003.000000T0000Z-170408T1018Z/
/HERP1.1.ER.170407T1136Z.170408T0000Z.170408T0418Z.NO/
900 PM EDT FRI APR 7 2017
The Flood Warning continues for
The Swatara Creek Near Hershey.
* At 8 PM Friday the stage was 7.7 feet and falling.
* Flood stage is 7.0 feet.
* Minor flooding is occurring.
* The river will continue falling to below flood stage by after
midnight tonight.
* At 8.0 feet...The right, or north bank overflows. Several roads are
affected.
&&
LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
4026 7676 4032 7668
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Apr 6, 8:26 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Apr 6, 8:26 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service State College PA 826 PM EDT Thu Apr 6 2017 .SYNOPSIS... A storm system over southern NY will continue off to the northeast into southern Canada Friday. Gusty west to northwest winds in its wake will usher in colder weather for Friday and Saturday. Temperatures will begin to moderate for the last part of the weekend, staying warm through the first half of next week. && .NEAR TERM /THROUGH FRIDAY/... Meso anal shows a sub-990 mb surface low in the vicinity of BGM as of sundown. The storm will continue off to the NE with colder air beginning to flood in on a gusty NW wind in its wake. We still have some locally heavy showers in the deformation zone covering about the NERN 1/2 of the forecast area. There could be some nuisance flooding over the next several hours as regional streams and creeks are running high and additional runoff could cause problems in the usual low lying easy to flood areas. Milder air swirling around this low will keep the temperature profile just warm enough in the NW counties this evening to delay their turnover to wet snow a few hours later than the Laurels, where the colder air should allow snow to become the main precip type by midnight. Gusty west to northwest winds will develop in the tight pressure gradient across the region late tonight through Friday and early Friday night. BUFKIT well-mixed layer taps 35 to 40 kt winds (especially across the SW half of the CWA) and mixes them down to the sfc in gusts of similar magnitude. We considered a wind advisory, but I'd like to see better alignment in the vertical and at least 50kt of wind progged at 850mb. So for now we held off, not seeing those things. The nighttime occurrence of the snow (and temps dropping into the l-m 30s late) should allow for a slushy accumulation on the high ground, mainly in the Laurels and far NW. Many folks could see the white stuff falling, but the high April sun angle and marginal- at- best sfc temps should limit accums to just the highest elevations, and even then, just in the nighttime/early AM Friday. Enough snow should accumulate on the highest elevations in PA (Somerset County) to make 3-4 inches of snow there. Far NWRN zones nearer the Great Lakes will also manage several inches of late season snow. Advisories are in effect for both these places. && .SHORT TERM /FRIDAY NIGHT THROUGH 6 PM FRIDAY/... The temperatures warm a little on Friday, but not too far above freezing on the highest ground. So, there could still be some accumulations in the morning - and there should be places where the untreated, shaded roads on the north side of ridges do get snow- covered, and some shoveling of driveways and sidewalks may be necessary Friday morning. However, the strong April solar radiation will make it very difficult for snow to accumulate during the late morning and afternoon hours. Experience shows that for snow to stick during the daytime in early April and with marginal temps, snowfall rates have to be quite heavy (near one inch/hour). Have continued the Winter Weather Advisory for Somerset County, again mainly for the highest elevations, with an eye toward the weight of the snow and the gusty winds. The roads are likely very warm and could just be wet through the event. A mix of rain/snow will fall downwind of the Allegheny Front tonight, but only the highest ground will have any chance of getting the slush to stick. Anything that falls during the daylight on Friday should be rain over most of the area. Maxes on Friday will be in the m-u30s west and 40s elsewhere. The downslope wind and well-mixed atmosphere in the SE could allow them to get near 50F. But, this is still 10 degrees below normal for the day. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... Rain/snow showers ending Friday night with improving conditions expected into Saturday with winds decreasing and clouds breaking for more sunshine. Temperatures will still be on the cool side to start the weekend. Significant warming trend begins Sunday and continues through early next week, driven by persistent SW return flow ahead of frontal system shifting east from the Central U.S. into Great Lakes/OH Valley. Trends in the latest models are for a weakening system as it crosses the Appalachians around mid-week (some timing differences) with risk for rain showers and possibly an isolated thunderstorm. Max/Min temperature anomalies are 15-20F above normal Mon-Tue. The second half of next week should feature cooler temperatures and mainly dry conditions in the wake of the aforementioned frontal system. Early indications point toward another warming trend into Easter Weekend. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... Showers continue across the northern half of the state. As the low continues to move to the north west to northwesterly flow on the back side of the low will bring banded showers through the northern half of central PA. CIGs across the western and central TAF sites have trended to MVFR and will slowly drop to IFR as the evening continues. Expect a transition from rain to snow between 03Z to 06Z at BFD and JST. IFR should persist into tomorrow morning. Cigs should slightly improve but between the moist flow and gusty winds, MVFR cigs should persist at all but the lower susq TAF sites through tomorrow. Gusty west to NW winds tonight through early Friday night will impact takeoff and FAP in the form of mechanical turbulence and potentially strong crosswinds on NE/SW oriented runways. Outlook... Fri night...Windy. Light snow with IFR VSBYs likely at BFD/JST. Sat-Tue...No sig wx expected. && .HYDROLOGY... The threat for flooding continues to look marginal into the evening, now mainly over my NERN zones where small streams and creeks may push out of their banks for a short time this evening until the rain tapers to scattered showers. Most of the area waterways will swell, but remain within their banks. While the threat for riparian flooding is very low, the water in the Upper Main Stem Susq will take another 2-3 days to flow down the channel taking most crests into the weekend. && .CTP WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 2 AM to 2 PM EDT Friday for PAZ004. Winter Weather Advisory until 2 PM EDT Friday for PAZ033. && SYNOPSIS...La Corte/Lambert NEAR TERM...La Corte/Lambert SHORT TERM...Dangelo/Lambert LONG TERM...Steinbugl AVIATION...Lambert/Ceru HYDROLOGY...
Hazardous weather outlook, Apr 6, 4:45 PM EDT, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service State College PA 445 PM EDT Thu Apr 6 2017 PAZ064>066-072045- Adams-York-Lancaster- 445 PM EDT Thu Apr 6 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Rain will taper to scattered showers this evening diminishing the threat for minor flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. West to northwest winds will gust between 35 and 40 mph during the day Friday through early Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ037-041-042-046-049>053-057>059-072045- Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Union-Snyder- Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon- 445 PM EDT Thu Apr 6 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Locally heavy rain of 1 to 2 inches this afternoon may lead to areas of poor drainage flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. West to northwest winds will gust between 35 and 40 mph during the day Friday through early Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ005-006-010>012-017>019-024>028-034>036-045-056-063-072045- McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Bedford-Fulton-Franklin-Southern Clinton-Perry-Cumberland- 445 PM EDT Thu Apr 6 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Locally heavy rain of 1 to 2 inches this afternoon may lead to areas of poor drainage flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. West to northwest winds will gust between 35 and 40 mph during the day Friday through early Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ033-072045- Somerset- 445 PM EDT Thu Apr 6 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT FRIDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004-072045- Warren- 445 PM EDT Thu Apr 6 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT FRIDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:55 AM EDT | River Flood Warning | CTP | Dauphin, Lebanon | 22 hr |
Nearby
River Flood Warnings in Pennsylvania, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.